Volume 6, issue 2 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
A geometric proof that $\mathrm{SL}_2(\mathbb{Z}[t,t^{-1}])$ is not finitely presented

Kai-Uwe Bux and Kevin Wortman

Algebraic & Geometric Topology 6 (2006) 839–852

arXiv: math.GR/0412101

Abstract

We give a new proof of the theorem of Krstić–McCool from the title. Our proof has potential applications to the study of finiteness properties of other subgroups of SL2 resulting from rings of functions on curves.

Keywords
finiteness properties, trees, geometric group theory
Mathematical Subject Classification 2000
Primary: 20F05
Secondary: 20F65
References
Forward citations
Publication
Received: 15 December 2004
Revised: 11 April 2006
Accepted: 28 October 2005
Published: 11 July 2006
Authors
Kai-Uwe Bux
Department of Mathematics
University of Virginia
PO Box 400137
Charlottesville VA 22094-4137
USA
Kevin Wortman
Mathematics Department
Yale University
PO Box 208283
New Haven CT 06520-8283
USA